What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 20, 4:49 PM CST, 21 minutes earlier.
Area forecast discussion, Feb 20, 4:49 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
449 PM CST Tue Feb 20 2018
.DISCUSSION...
The current upper pattern of a longwave trough of low
pressure over the Western States and the upper ridge of high
pressure off the East Coast continued to provide a strong
Southwest flow aloft over the Four State Region. Surface high
pressure over the Southeast States along with surface low pressure
over the plains was also pulling abundant gulf moisture on strong
and gusty winds into the Gulf coast States and North along a dry
line over parts of West Texas and a cold front reaching Northeast
across the central sections of the country and into the Great
Lakes Region. This combination of unstable air and the approach of
the cold front will provide showers and thunderstorms the length
of the country. Locally heavy rainfall will be possible with the
storms overnight since precipitable water values will be well
above one inch. Strong to severe thunderstorms will also be
possible from parts of Central Texas Northeast across the
Four State Region and ahead of the front overnight. Showers and
thunderstorms will become widespread overnight and through
Wednesday and into Thursday. The upper pattern changes little
through late week with the cold front becoming nearly stationary
over the forecast area and slowly shift back Northwest as a warm
front but becomes nearly stationary again over the Northwest
reaches of the forecast area and moves back to the Southeast as a
cold front during the weekend. This should prolong the rain
chances for our area, but toward the middle of the weekend the
front coming through, as disturbances rounding the base of the
upper trough nudges a cold front into the forecast area, that will
end rainfall from Northwest to Southeast. Drier air associated
with building surface high pressure will keep the rains over the
more southern zones. Cooler temperatures will return for the
daytime and overnight through next week./06/
&&
.PREV DISCUSSION... /issued 138 PM CST Tue Feb 20 2018/
AVIATION...
For the 20/18Z TAF period, mostly low VFR ceilings with a few
sites still MVFR early this afternoon as warm southerly surge of
moisture continues to feed in from the Gulf of Mexico. Ceilings
will be lowering back to MVFR areawide by around 21/03Z as shwrs
and tstms ramp up across the western half of our area, including
the TYR/GGG/LFK/TXK terminals. Scattered showers will precede the
onset of heavier convection late this afternoon across most sites
with additional eastward expansion after midnight through 21/12Z
at SHV/ELD and possibly MLU before the end of the TAF period. The
cold front associated with all of this convection will gradually
shift through the region shortly after 21/06Z at TYR/GGG/TXK, then
followed by SHV/ELD/LFK later Wednesday morning by around 21/15Z.
Strong south winds to prevail prior to fropa with speeds 15-20 kts
and gusts as high as 25-30 kts. N/NW winds will follow behind the
front with lower speeds closer to 10 kts. Cigs may further degrade
to IFR/LIFR with fropa Wednesday morning and vsbys also dropping
to MVFR/IFR in areas of stronger convection. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 66 54 67 / 100 100 100 60
MLU 67 72 57 72 / 40 100 100 80
DEQ 46 51 46 55 / 100 100 80 70
TXK 53 55 47 57 / 100 100 100 60
ELD 62 64 49 63 / 100 100 100 80
TYR 49 54 47 58 / 100 100 80 70
GGG 55 59 51 65 / 100 100 90 70
LFK 66 69 56 71 / 80 100 90 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 6 PM CST this evening for ARZ050-051-
059>061-070>073.
Flash Flood Watch through late Wednesday night for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 6 PM CST this evening for LAZ001>006-
010>014-017>022.
Flash Flood Watch through late Wednesday night for LAZ001>004.
OK...Lake Wind Advisory until 6 PM CST this evening for OKZ077.
Flash Flood Watch through late Wednesday night for OKZ077.
TX...Lake Wind Advisory until 6 PM CST this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Flash Flood Watch through late Wednesday night for TXZ096-097-
108>112-124>126-136>138-149>151.
&&
06/19Hazardous weather outlook, Feb 20, 12:57 PM CST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1257 PM CST Tue Feb 20 2018
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-211200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-
1257 PM CST Tue Feb 20 2018
This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Scattered showers and thunderstorms will continue to develop and
move into the area with a chance for storms to become severe
during the late afternoon and into the evening. Main threats other
than heavy rainfall and possible flash flooding will be high and
damaging winds and an isolated tornado. A lake wind advisory will
remain in effect until 6 PM CST that will produce Southerly winds
of 15-25 MPH with higher gusts to 30-35 MPH. A cold front will be
entering Southeast Oklahoma and parts of Southwest Arkansas , and
Northeast Texas around and after midnight which should help the
showers and thunderstorms to form into a linear band. Rainfall
amounts of three to five inches will be possible with higher
amounts to six inches.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Persistent Southwest flow aloft providing ensuing
moisture and disturbances resulting in an unsettled and wet
weather pattern through the week and into the weekend. Adding to
the mix will be the South winds at the surface over the southern
half of the Four-State Region to the Southeast of the frontal
boundary that will be sending moisture over the boundary. Moderate
to heavy rainfall will continue into Wednesday and Wednesday
night. The cold front will become nearly stationary and remain a
focus for thunderstorms. As soils become saturated, the potential
for flooding and flash flooding becomes moderate for the northwest
sections of the forecast area. Later in the week, moderate to
heavy rainfall will be shifting eastward across the region thus
maintaining the potential for flooding.
.SPOTTER INFORMATION STATEMENT...
Emergency management personnel...amateur radio operators...and
storm spotters may be needed tonight through late Wednesday.
ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
211200-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
1257 PM CST Tue Feb 20 2018
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Scattered showers and thunderstorms will continue to develop and
move to the Southeast. A lake wind advisory in effect through
6 PM CST this afternoon with Southerly winds of 15-25 MPH with
higher gusts of 30-35 MPH. Moderate to heavy rainfall commencing,
to affect the region this evening and overnight as an impending
cold front provides a linear focus to convection.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Persistent southwest flow aloft and south winds at the surface will
remain over the Four-State Region providing ensuing moisture and
disturbances resulting in an unsettled and wet weather pattern
through the week and into the weekend. Moderate to heavy rainfall
will continue into Wednesday as the cold front remains a focus for
thunderstorms. As soils become saturated, the potential for
flooding and flash flooding becomes moderate for the northwest
sections of the forecast area. Later in the week, moderate to
heavy rainfall will be shifting eastward across the region thus
maintaining the potential for flooding.
.SPOTTER INFORMATION STATEMENT...
Emergency management personnel...amateur radio operators...and
storm spotters may be required tonight through early Thursday.
06
In the hours before
Special weather statement, Feb 20, 3:38 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
338 PM CST TUE FEB 20 2018
TXZ108-124-136-202215-
Smith TX-Wood TX-Franklin TX-
338 PM CST TUE FEB 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...SOUTHERN
FRANKLIN AND WOOD COUNTIES UNTIL 415 PM CST...
At 338 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Golden to near Grand
Saline to near Van. Movement was northeast at 45 mph.
Strong winds of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Mineola, Winnsboro, Quitman, Hoard, Scroggins, Pleasant Grove,
Hainesville, Golden, Forest Hill, Alba, Perryville, Hopewell and
Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9545 3296 9531 3305 9531 3314 9515
3273 9516 3252 9559 3269 9559 3272 9564
3285 9565
TIME...MOT...LOC 2137Z 235DEG 37KT 3277 9567 3264 9565 3255 9568
15Special weather statement, Feb 20, 4:38 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
438 PM CST TUE FEB 20 2018
ARZ050-051-059-OKZ077-TXZ096-097-202330-
Howard AR-Sevier AR-Little River AR-McCurtain OK-Bowie TX-
Red River TX-
438 PM CST TUE FEB 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...NORTHWESTERN HOWARD...EASTERN MCCURTAIN...
NORTHWESTERN BOWIE AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 530 PM
CST...
At 437 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Idabel to 17 miles
northeast of Clarksville to near Boxelder. Movement was northeast at
60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
De Queen, Horatio, Boxelder, Umpire, Idabel, Broken Bow, Gillham,
Arkinda, Athens, Avery, Haworth, Garvin, Eagletown, Moon, Cerrogordo,
Beaverdams, Hochatown, Goodlake, Geneva and Watson.
LAT...LON 3419 9447 3419 9425 3436 9425 3435 9394
3433 9394 3399 9420 3339 9494 3340 9495
3339 9498 3367 9483 3403 9496 3451 9454
3451 9446
TIME...MOT...LOC 2237Z 219DEG 51KT 3401 9489 3372 9479 3345 9494
13Special weather statement, Feb 20, 4:40 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
440 PM CST TUE FEB 20 2018
ARZ059-OKZ077-TXZ096-097-108>112-202330-
Little River AR-McCurtain OK-Cass TX-Camp TX-Bowie TX-Red River TX-
Franklin TX-Morris TX-Titus TX-
440 PM CST TUE FEB 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN...NORTHWESTERN CASS...NORTHEASTERN FRANKLIN...
BOWIE...MORRIS...TITUS...WESTERN CAMP AND RED RIVER COUNTIES UNTIL
530 PM CST...
At 440 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Deport to near Mount Pleasant to near
Leesburg. Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mount Pleasant, New Boston, Pittsburg, Clarksville, Foreman,
Leesburg, Boxelder, Idabel, Broken Bow, De Kalb, Naples, Bogata,
Omaha, Cason, Us 259 And I 30 Intersection, Arkinda, Rocky Branch,
Dalby Springs, Cookville and Wilkerson.
LAT...LON 3414 9462 3368 9430 3329 9437 3290 9502
3290 9511 3316 9506 3353 9531 3358 9531
TIME...MOT...LOC 2240Z 230DEG 37KT 3354 9524 3320 9501 3295 9505
13